First off, wanted to say I am so happy for those that are doing well on BG12, I wish I could be you!
Dx with MS 2/11, tried Copaxone and Rebif, went off therapy for 8 months in anticipation of BG12, honestly - I thought it was too difficult to tolerate Rebif, and Copaxone gave me the heart attack like side effect twice and it scared me to death.
Finally received the drug Tecfidera, today would have been day 7, but I couldn't make it through day 6. For the first couple of days BG12 was great, NO side effects at all, I felt so blessed. Days 3-6 were brutal. The morning of day 3, I woke from a dead sleep with excruciating abdominal pain. Nothing minor about it, as a matter of fact if I didn't know it was the BG12, I would have been to the hospital by now. The pain blind-sided me, I certainly wasn't expecting the severity of the gut wrenching ripping pain. While I have had no flushing, I have been debilitated by the stomach pain, I have thrown up repeatedly, bad constipation followed by gassy diarrhea. I stopped after the first dose on day 6. I felt mental trying to take another pill well aware of how much sicker I would become. I am so sad and disappointed by this drug, for me anyways.
How can Biogen Idec expect patients to endure this type of sickness for 1+months? I couldn't even graduate to the higher dose, I am too frightened as to what it will do to me when I can't even tolerate the 120mg without holding my stomach crying in the fetal position on the floor of the bathroom. I want to take this drug so bad, but I am so confused as to how I'll make it through these horrific side effects. My last dose was yesterday, and I am still in terrible pain today, I can't wait for it to stop. I am so concerned about the damage being done to my stomach from this drug, with the idea if I am in this much pain, what is it doing to my GI system? Ah! Sad. I really really really needed this to work and it was an epic fail. If it were level 5 pain, or even level 7 pain - I could probably hang in there, but this is level 10 and it's scary.
So...back to square one I guess, thinking I might go back to Rebif, although it was miserable, I never experienced pain like I have with the Tecfidera. Again, so sad about this, and reading what people are going through trying to adjust is disheartening.
Comments, Thoughts & Suggestions greatly appreciated!